Alert archive / Nebraska / Flash Flood Warnings in 2001

Flash Flood Warning 9, NWS Omaha, NE

June 14, 2001Saline County, Seward County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 4:25 AM CDT for Saline County, Seward County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 4:25 AM CDT (09:25 UTC)
Expired
Jun 14, 2001, 8:15 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Whole counties

Counties Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4371 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
2.5
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 140927
FFWOAX
NEC151-159-141315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
425 AM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN SOUTHEAST NEBRASKA
  SEWARD COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 815 AM CDT

* AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT
THUNDERSTORMS WITH HEAVY HAD REDEVELOPED OVER PARTS OF SALINE AND
SEWARD COUNTIES.  AT MILFORD...3.25 INCHES OF RAIN WAS REPORTED.
RADAR ESTIMATES SUGGEST THAT PARTS OF SALINE AND SEWARD COUNTIES
HAVE RECEIVED IN EXCESS OF 5 INCHES OF RAIN.  PLUM CREEK IN SEWARD
COUNTY WAS REPORTED TO BE RUNNING VERY HIGH.  THIS IS AN EXTENSION
OF THE EARLIER WARNING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.  SOME STREAMS MOST SUBJECT TO FLOODING
IN THIS CASE INCLUDE...LINCOLN CREEK...TURKEY CREEK...PLUM CREEK...
AND THE TRIBUTARIES OF THE WEST FORK OF THE BIG BLUE RIVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

$$

MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:56 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 14, 3:56 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
355 AM CDT WED JUN 13 2001

FORECAST CONCERN IS SHORT TERM WITH ONGOING CONVECTION...MAINLY A
FLASH FLOOD THREAT.  OUTFLOW BOUNDARY HAS MOVED EWD INTO WRN IOWA.
TSTMS CONTINUE TO BE FED BY STRONG MOIST LLJ...PER FBY PROFILER.
EXPECT THESE TO DIMINISH STEADILY THIS MORNING AS DRIER AIRSTREAM
BEGINS TO ADVECT FROM SW.  PRECIP PROBABLY OVER BY 18Z IN NEB AND
SHORTLY AFTER...FOLLOWING COLD FRONT PASSAGE...IN SW IOWA.  06Z
MESOETA SFC SOLN IS LOOKING REASONABLE WITH SFC LOW PULLING NORTH
ALONG FRONT INTO NORTHEAST NEB THIS MORNING THEN LIFTING OUT NORTH
WITH DRIER AIR RPDLY COVERING OUR AREA THIS AFTN.

LITTLE CHANGE TO LATER PDS OF FORECAST.

.OMA...NONE.
POLLACK

In the hours before

Local storm report, Jun 14, 1:28 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0744 PM    2 SW SEWARD               NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORT OF LARGE
                                          TORNADO. REPORTED BY
                                          FIRE AND RESCUE.

0803 PM    4 NE LITTLE SIOUX         IA   60 MPH TSTM GUST
06/13/01   HARRISON                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0830 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0842 PM    2 W AGNEW                 NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED AT
                                          INTERSECTION OF NW
                                          140TH AND ASHLAND ROAD.

0855 PM    WESTON                    NE   TORNADO
06/13/01   SAUNDERS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          BRIEF TOUCHDOWN.

0915 PM    WESTERN                   NE   1 INCH HAIL
06/13/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    6 NNW WHITING             IA   TORNADO
06/13/01   MONONA                         REPORTED BY PUBLIC.

0951 PM    1 NW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0957 PM    3 N CORDOVA               NE   TORNADO
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1000 PM    7 NW FAIRBURY             NE   1.5 INCH HAIL
06/13/01   JEFFERSON                      REPORTED BY PUBLIC.

1020 PM    AMES                      NE   1.75 INCH HAIL
06/13/01   DODGE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1020 PM    WESTERN                   NE   .75 INCH HAIL
06/13/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1020 PM    3 W MORSE BLUFF           NE   .75 INCH HAIL
06/13/01   SAUNDERS                       REPORTED BY PUBLIC.

1025 PM    SOLDIER                   IA   WIND DAMAGE
06/13/01   MONONA                         3 INCH  TREE LIMBS
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    1 S CORDOVA               NE   1 INCH HAIL
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1039 PM    1 SW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED 2 TORNADOES

1150 PM    BEEMER                    NE   FLOOD
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          WATER OVER SW SIDE OF
                                          HWY 275

1218 AM    FRIEND                    NE   1 INCH HAIL
06/14/01   SALINE                         REPORTED BY LAW
                                          ENFO'RCEMENT OFFICIAL.
Local storm report, Jun 14, 2:35 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 14, 2:48 AM CDT, 1 hour 37 minutes before
IAZ055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-140815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 AM CDT THU JUN 14 2001

TORNADO WATCH NUMBER 423 IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES IN NEBRASKA...DOUGLAS...SARPY...BUTLER...SAUNDERS...
SEWARD...LANCASTER...SALINE...CASS...OTOE...JEFFERSON...GAGE...
JOHNSON...NEMAHA...PAWNEE AND RICHARDSON.

THE FOLLOWING COUNTIES IN IOWA HAVE ALS;O BEEN REMOVED FROM THE
TORNADO WATCH...HARRISON...SHELBY...POTTAWATTAMIE...MILLS...
MONTGOMERY...FREMONT AND PAGE.

THE THREAT OF TORNADOES HAS DIMINISHED SINCE LAST EVENING.

MILLER
Local storm report, Jun 14, 3:02 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0139 AM    WILBER                    NE   .88 INCH HAIL
06/14/01   SALINE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 14, 3:08 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 AM    (OMA)EPPLEY FLD OMAHA     NE   WIND DAMAGE
06/14/01   DOUGLAS                        TREES DOWN. TRACTOR
                                          TRAILER OVERTURNED.
                                          REPORTED BY LAW
  F                                        ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:08 PM CDTTornado WarningOAXColfax22 min
Jun 13, 7:08 PM CDTTornado WarningOAXCuming37 min
Jun 13, 7:24 PM CDTTornado WarningOAXSeward36 min
Jun 13, 7:27 PM CDTTornado WarningOAXThurston, Wayne33 min
Jun 13, 7:42 PM CDTTornado WarningOAXCuming48 min
Jun 13, 7:48 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge27 min
Jun 13, 8:00 PM CDTTornado WarningOAXSeward45 min
Jun 13, 8:17 PM CDTTornado WarningOAXButler, Lancaster, Saunders, Seward43 min
Jun 13, 8:26 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne34 min
Jun 13, 8:44 PM CDTTornado WarningOAXCuming31 min
Jun 13, 8:49 PM CDTSevere Thunderstorm WarningOAXButler31 min
Jun 13, 8:58 PM CDTTornado WarningOAXSaunders32 min
Jun 13, 8:59 PM CDTTornado WarningOAXJefferson46 min
Jun 13, 9:04 PM CDTSevere Thunderstorm WarningOAXThurston26 min
Jun 13, 9:09 PM CDTSevere Thunderstorm WarningOAXSeward21 min
Jun 13, 9:13 PM CDTSevere Thunderstorm WarningOAXColfax32 min
Jun 13, 9:18 PM CDTSevere Thunderstorm WarningOAXButler27 min
Jun 13, 9:27 PM CDTTornado WarningOAXDodge, Douglas, Saunders33 min
Jun 13, 9:27 PM CDTTornado WarningOAXWashington33 min
Jun 13, 9:39 PM CDTTornado WarningOAXJefferson51 min
Jun 13, 10:03 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders42 min
Jun 13, 10:10 PM CDTSevere Thunderstorm WarningOAXSeward35 min
Jun 13, 10:28 PM CDTTornado WarningOAXJefferson, Saline32 min
Jun 13, 10:48 PM CDTSevere Thunderstorm WarningOAXBurt42 min
Jun 13, 10:59 PM CDTTornado WarningOAXJefferson, Saline46 min
Jun 13, 11:45 PM CDTSevere Thunderstorm WarningOAXSaline, Seward45 min
Jun 14, 12:04 AM CDTFlash Flood WarningOAXCuming6 hr
Jun 14, 12:19 AM CDTSevere Thunderstorm WarningOAXLancaster, Saunders26 min
Jun 14, 12:30 AM CDTSevere Thunderstorm WarningOAXSeward30 min
Jun 14, 12:32 AM CDTSevere Thunderstorm WarningOAXSaline28 min
Jun 14, 1:27 AM CDTSevere Thunderstorm WarningOAXSaline33 min
Jun 14, 1:31 AM CDTFlash Flood WarningOAXSaline, Seward3 hr
Jun 14, 1:40 AM CDTFlash Flood WarningOAXWashington3 hr
Jun 14, 1:57 AM CDTSevere Thunderstorm WarningOAXLancaster33 min
Jun 14, 2:39 AM CDTFlash Flood WarningOAXJefferson3 hr
Jun 14, 6:25 AM CDTFlash Flood WarningOAXNemaha, Richardson4 hr

Nearby

Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.